MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 6.0X45; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 6.0X45; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 199723645
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); No Code Available (3191)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that in (b)(6) 2018 the patient originally had surgery (l4-s1 lumbar fusion).Both the left and right sacral screws have broken.The left s1 screw has broken in two places.The right s1 screw has broken in one place.A short tip fragment of the screw (approx 10mm) remains in the left s1 pedicle and the majority of the shaft fragment remains in right s1 pedicle (approx 25mm).The patient had revision surgery replacing all screws and extending with sai screws.Concomitant devices: unknown rods (part# unknown, lot# unknown, quantity unknown); unknown setscrews (part# unknown, lot# unknown, quantity unknown).This report is for one (1) expedium verse spine system fenestrated cortical fix polyaxial screw 5.5 6.0 x 45mm.This is report 1 of 2 for (b)(4).
 
Event or Problem Description
Additional event information all fragments were retrieved except for those deep in bone.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: the device was not returned.A photo-investigation was performed on the images.Two screws appeared to be broken; one screw was broken at two locations: at the base of the head/shaft transition, and also at the proximal fenestration feature of the shaft - the distal fragment was not visible in the photograph of the removed devices.The second screw was found to be broken near the middle of the four-start threaded region - the distal fragment was not visible in the photograph of the removed devices.No other issues were noted.No device identification could be seen in the images provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion the complaint condition was confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE FEN SCR 6.0X45
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10855672
Report Number1526439-2020-02217
Device Sequence Number3189157
Product Code PML
UDI-Device Identifier10705034403083
UDI-Public10705034403083
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199723645
Device Catalogue Number199723645
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer11/17/2020
12/04/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date11/18/2020
12/29/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR